Citalopram and eye sight : Hi there, I... - Living with Anxiety

Living with Anxiety
5,599 members3,201 posts

Citalopram and eye sight

Amie223
Amie223

Hi there, I have brought this up before and am still desperate for some answers..

My boyfriend started citalopram around 5 months ago, due to anxiety.

After 1 week of the dose he noticed that his eyes felt really sensitive and weird, he went to the doctors and they did the whole "it's just the medicine playing tricks on you" thing

After 3 weeks he decided to come off the tablets as his eyes were getting so bad that he couldn't cope.

8 months down the line and he's really in a bad way, he's been to the opticians, eye clinic etc.. and everything has came back normal.

Here are his symptoms

- too much light entering the eye ( everything is to bright and it's causing him to feel really uncomfortable in many situations now)

- he also says that he feels like there is a permanent "high" feeling.

- also very sensitive eyes meaning that they literally stream anytime we go out, they pour with water..

I'm really sorry this is long but there is no one helping and I'm so worried for him as he's only 21.

I have read this has happened from Citalopram before from 1 SINGLE dose.

5 Replies
oldestnewest
Hidden
Hidden

Hi Amie. Sorry for what is happening.

Is this on the information leaflet that comes along with the citalopram (in the box)as a side affect do you know ? I would think the dr would be the one to speak to who prescribed them...let him or her know he’s Hd tests and that he still has the problem ..also pharmacists can be a good help around medications...maybe see what the pharmacist at your local pharmacy would suggest..

Best wishes

🌺🌺🌺

Amie223
Amie223
in reply to Hidden

No it's a new drug so there not fully aware of all side affects and symptoms

Hidden
Hidden
in reply to Amie223

Hope you can get the answers..and I do hope the symptoms go away for your boyfriend.

I’m sorry I don’t have any experiences I could relay.

If things persist for him maybe to go back to gp ..

All good wishes xx

Hidden
Hidden

I have read about SSRI’s affecting the eyes, especially the light-receptive cells.

Hidden
Hidden

Although I’ve never taken them I have really sensitive eyes. I wear sunglasses most of the year and my eyes stream with sunlight, cold, wind.

You may also like...